Alert archive / Nevada / Wind Advisories in 2005

Wind Advisory 6, NWS Las Vegas, NV

November 26, 2005Mohave County, Arizona; Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Nov 26, 2005, 4:37 AM MST for Mohave County, Arizona; Clark County, Nye County, Nevada. It took effect at Nov 26, 2005, 5:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2005, 4:37 AM MST (11:37 UTC)
In effect from
Nov 26, 2005, 5:00 PM MST
Expired
Nov 26, 2005, 11:29 PM MST
In force
6 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 261137
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
337 AM PST SAT NOV 26 2005

AZZ002-036-CAZ029-NVZ021-262000-
/O.NEW.KVEF.WI.Y.0006.051127T0900Z-051127T2000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
337 AM PST SAT NOV 26 2005 /437 AM MST SAT NOV 26 2005/

...WIND ADVISORY IN EFFECT FROM 1 AM PST /2 AM MST/ TO 12 PM PST
/1 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM PST /2 AM MST/ TO 12 PM
PST /1 PM MST/ SUNDAY. 

A STRONG COLD FRONT WILL PUSH THROUGH SOUTHERN NEVADA THIS
AFTERNOON AND INTO WESTERN ARIZONA LATE THIS EVENING. NORTH WINDS
BEHIND THE FRONT ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH
OCCASIONAL GUSTS TO 45 MPH OVERNIGHT. STRONGER WIND GUSTS MAY ALSO
BE EXPERIENCED IN NORTH TO SOUTH ORIENTED CANYONS. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL
SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR
OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE
LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN
PROTECTED COVES AND INLETS.

$$

CAZ028-262000-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-051126T2000Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
337 AM PST SAT NOV 26 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

STRONG WEST WINDS WILL CONTINUE THROUGH MIDDAY SATURDAY OVER THE
WESTERN HALF OF THE SAN BERNARDINO COUNTY DESERTS. SUSTAINED WINDS
WILL RANGE BETWEEN 20 AND 35 MPH WITH GUSTS UP TO 50 MPH.
LOCATIONS INCLUDED IN THE ADVISORY INCLUDE BARSTOW...FORT IRWIN...
HIGHWAY 395 BETWEEN FOUR CORNERS AND THE KERN COUNTY LINE.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
IN STRONG CROSS WINDS. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS75 KVEF 261713
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
913 AM PST SAT NOV 26 2005

CAZ028-261815-
/O.CAN.KVEF.WI.Y.0005.000000T0000Z-051126T2000Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
913 AM PST SAT NOV 26 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. AS OF 9 AM...WINDS HAVE FALLEN BELOW ADVISORY CRITERIA
AND ARE NOT EXPECTED TO STRENGTHEN AGAIN.

$$

AZZ002-036-CAZ029-NVZ021-270115-
/O.CON.KVEF.WI.Y.0006.051127T0900Z-051127T2000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
913 AM PST SAT NOV 26 2005 /1013 AM MST SAT NOV 26 2005/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST /2 AM MST/ TO
12 PM PST /1 PM MST/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST /2 AM MST/ TO
12 PM PST /1 PM MST/ SUNDAY. 

A STRONG COLD FRONT WILL PUSH THROUGH SOUTHERN NEVADA THIS
AFTERNOON AND INTO WESTERN ARIZONA LATE THIS EVENING. NORTH WINDS
BEHIND THE FRONT ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH
OCCASIONAL GUSTS TO 45 MPH OVERNIGHT. STRONGER WIND GUSTS MAY
ALSO BE EXPERIENCED IN NORTH TO SOUTH ORIENTED CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$

MORGAN
000 
WWUS75 KVEF 262301
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
301 PM PST SAT NOV 26 2005

AZZ002-036-CAZ029-NVZ021-271215-
/O.CON.KVEF.WI.Y.0006.051127T0900Z-051127T2000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
301 PM PST SAT NOV 26 2005 /401 PM MST SAT NOV 26 2005/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST /2 AM MST/ TO
12 PM PST /1 PM MST/ SUNDAY...

A STRONG COLD FRONT WILL PUSH THROUGH SOUTHERN NEVADA THIS EVENING
AND ACROSS WESTERN ARIZONA OVERNIGHT. THIS WILL RESULT IN THE
NORTH WINDS INCREASING TO BETWEEN 25 TO 35 MPH WITH OCCASIONAL
GUSTS TO NEAR 45 MPH OVERNIGHT. HOWEVER STRONGER WIND GUSTS MAY
BE EXPERIENCED IN NORTH TO SOUTH ORIENTED CANYONS AND WASHES.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES AND MAY RAPIDLY LOWER VISIBILITIES IN BLOWING SAND AND
DUST. USE EXTRA CAUTION.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$
000 
WWUS75 KVEF 270000
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
400 PM PST SAT NOV 26 2005

NVZ016-017-020-022-271200-
/O.EXB.KVEF.WI.Y.0006.051127T0300Z-051127T1200Z/
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
400 PM PST SAT NOV 26 2005

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST
SUNDAY. 

A STRONG COLD FRONT WILL PUSH THROUGH SOUTHERN NEVADA THIS
EVENING...RESULTING IN INCREASED NORTH WINDS. WINDS WILL INCREASE
TO BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS TO NEAR 45 MPH.
WINDS WILL REMAIN OUT OF THE NORTH LATE TONIGHT...BUT BEGIN TO
TAPER OFF TOWARDS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES AND MAY RAPIDLY LOWER VISIBILITIES IN BLOWING SAND AND
DUST. USE EXTRA CAUTION.


$$

AZZ002-036-CAZ029-NVZ021-271200-
/O.CON.KVEF.WI.Y.0006.051127T0900Z-051127T2000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
400 PM PST SAT NOV 26 2005 /500 PM MST SAT NOV 26 2005/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST /2 AM MST/ TO
12 PM PST /1 PM MST/ SUNDAY...

A STRONG COLD FRONT WILL PUSH THROUGH SOUTHERN NEVADA THIS
EVENING AND ACROSS WESTERN ARIZONA OVERNIGHT. THIS WILL RESULT IN
THE NORTH WINDS INCREASING TO BETWEEN 25 TO 35 MPH WITH OCCASIONAL
GUSTS TO NEAR 45 MPH OVERNIGHT. HOWEVER STRONGER WIND GUSTS MAY BE
EXPERIENCED IN NORTH TO SOUTH ORIENTED CANYONS AND WASHES.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES AND MAY RAPIDLY LOWER VISIBILITIES IN BLOWING SAND AND
DUST. USE EXTRA CAUTION.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL
THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID
THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND
INLETS.

$$
000 
WWUS75 KVEF 270629
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1029 PM PST SAT NOV 26 2005

NVZ016-017-020-022-270730-
/O.CAN.KVEF.WI.Y.0006.000000T0000Z-051127T1200Z/
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
1029 PM PST SAT NOV 26 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND
ADVISORY.

STRONG AND GUSTY NORTH WINDS WILL NOT DEVELOP SO THE WIND ADVISORY
HAS BEEN CANCELED.

SUSTAINED NORTH WINDS WILL BE BETWEEN 15 AND 25 MPH TONIGHT WITH
OCCASIONAL GUSTS TO 35 MPH POSSIBLE. 

$$

AZZ002-036-CAZ029-NVZ021-270730-
/O.CAN.KVEF.WI.Y.0006.051127T0900Z-051127T2000Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
1029 PM PST SAT NOV 26 2005 /1129 PM MST SAT NOV 26 2005/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND
ADVISORY.

STRONG AND GUSTY NORTH WINDS WILL NOT DEVELOP SO THE WIND ADVISORY
HAS BEEN CANCELED.

SUSTAINED NORTH WINDS WILL BE BETWEEN 15 AND 25 MPH TONIGHT
THROUGH SUNDAY MORNING WITH OCCASIONAL GUSTS TO 35 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:20 PM MST, 5 hours 17 minutes earlier.

Area forecast discussion, Nov 25, 11:20 PM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1020 PM PST FRI NOV 25 2005

CORRECTED ENDING TIME OF NOON SATURDAY FOR WIND ADVISORY SAN
BERNARDINO COUNTY DESERTS ZONE 28

.SYNOPSIS...A STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE
AREA TOMORROW. WINDS WILL INCREASE AHEAD OF THIS SYSTEM BEFORE A
POWERFUL COLD FRONT PUSHES THROUGH SATURDAY AFTERNOON AND OVERNIGHT.
NORTH WINDS BEHIND THE FRONT WILL BE QUITE STRONG. A MUCH COOLER
AIRMASS WILL SETTLE IN BEHIND THE FRONT...ALLOWING TEMPERATURES TO
FALL DRAMATICALLY BY SUNDAY. BY SUNDAY AFTERNOON...TEMPERATURES WILL
HAVE FALLEN 15 TO 20 DEGREES FROM HIGHS EXPERIENCED ON FRIDAY.
&&

.UPDATE...MAIN CONCERN IN THE SHORT TERM STILL CENTERS AROUND TIMING
OF COLD FRONT AND ASSOCIATED WINDS TOMORROW EVENING INTO SUNDAY AND
DRAMATIC COOLING SUNDAY AND MONDAY.

WE DO HAVE A SHORTWAVE MOVING ACROSS NORTHERN NEVADA THIS EVENING.
DYNAMICS/MOISTURE HAS BEEN FOCUSED FROM CENTRAL NEVADA NORTHWARD AND
NOW HAS BEGUN MOVING EAST INTO NORTHERN UTAH. ALSO...THERE REMAINS
SOME ISOLATED INSTABILITY SHOWERS MOVING SOUTH ON THE WEST SIDE OF
THE SIERRA BETWEEN LAKE TAHOE AND YOSEMITE N.P. ALL PRECIPITATION
ASSOCIATED WITH PRECIPITABLE WATER PLUME THAT MOVED SOUTH ALONG THE
COAST/SOUTHERN SIERRA HAS DISSIPATED. WEAK COLD FRONT WITH SYSTEM
CURRENTLY RUNNING FROM ELY-BISHOP. ANTICIPATE THAT COLD FRONT WILL
STALL ACROSS SOUTHERN LINCOLN/CENTRAL NYE COUNTY SATURDAY. NEXT
UPSTREAM SHORTWAVE STILL OFF THE NORTHERN CALIFORNIA COAST WILL DIG
FURTHER SOUTHEAST SUNDAY ACROSS EAST CENTRAL NEVADA/SOUTHWEST UTAH
SATURDAY EVENING...THANKS TO RIDGE BUILD OVER THE EASTERN PACIFIC
WITH IMPRESSIVE JET OF 150-170 KNOTS ACROSS NEVADA. THIS SHORTWAVE
WILL NUDGE COLD FRONT THROUGH REMAINDER OF FORECAST AREA TOMORROW
NIGHT. LATEST MODELS SLIGHTLY SLOWER WITH STRONGEST WINDS/COLD AIR
ADVECTION WHICH COINCIDES WITH AREA OF STRONG SUBSIDENCE. MIDCREW OR
DAY SHIFT SATURDAY WILL NEED TO ADDRESS POTENTIAL FOR WIND ADVISORY
DURING THE SATURDAY NIGHT/SUNDAY TIMEFRAME.

WINDS ALREADY BLOWING ACROSS WESTERN SAN BERNARDINO COUNTY DESERTS
AND WILL ISSUE WIND ADVISORY UNTIL NOON SATURDAY IN EVENING UPDATE.
NOSE OF STRONG JET MOVING INLAND ALREADY BEGINNING TO PRODUCE WAVE
CLOUDS OFF THE SIERRA SO PARTLY CLOUDY SKIES REMAINDER OF NIGHT
LOOKS GOOD. ALSO...DID LOWER A FEW OF TONIGHTS TEMPERATURES. UPDATE
WILL BE OUT IN ABOUT 30 MINUTES.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED
AT KLAS. A WEATHER DISTURBANCE WILL MOVE THROUGH EAST CENTRAL NEVADA
AND SOUTHWEST UTAH SATURDAY EVENING PUSHING A COLD FRONT THROUGH THE
LAS VEGAS VALLEY BETWEEN 06Z/27 AND 08Z/27. NORTHWEST WINDS WILL BE
BETWEEN 20-30 KTS WITH HIGHER GUSTS.
&&

.PREV DISCUSSION...340 PM PST FRI NOV 25 2005...WATER VAPOR IMAGERY
NICELY SHOWS A VERY POWERFUL JET BEGINNING TO MOVE ONTO THE CA
COAST...ALONG WITH THE TWO SHORTWAVE TROUGHS THAT WILL IMPACT THE
AREA TONIGHT AND SATURDAY. FIRST SHORTWAVE CURRENTLY OVER NORTHERN
CALIFORNIA WILL TRACK THROUGH CENTRAL CALIFORNIA AND NEVADA
OVERNIGHT. VISIBLE SATELLITE AND RADAR INDICATE THAT MOISTURE IS
SPREADING ACROSS CENTRAL CA...WITH JUST A LITTLE SPILLING OVER THE
SIERRA CREST ONTO THE EASTERN SLOPES. KEPT SLIGHT CHANCE WORDING
OVER NORTHERN INYO AND ESMERALDA COUNTIES TONIGHT. MAIN IMPACT FROM
THIS FIRST SHORTWAVE WILL BE TO PUSH A WEAK FRONT THROUGH AT LEAST
THE NORTHERN HALF OF THE FORECAST AREA TONIGHT...FLIPPING WINDS
AROUND TO THE NORTHWEST. MODELS IN GOOD AGREEMENT WITH THE TIMING
AND TRACK OF THE SECOND SHORTWAVE...WHICH IS MUCH STRONGER AND
CURRENTLY NEAR 45N/150W. THIS ONE WILL MOVE THROUGH ON
SATURDAY/SUNDAY PUSHING A MUCH STRONGER COLD FRONT THROUGH THE
REGION SAT/SAT NIGHT. MODEL RUNS TODAY INDICATED MOISTURE WAS QUITE
LIMITED AND QPF FIELDS PRETTY MUCH KEPT THE FORECAST AREA DRY. KEPT
SLIGHT CHANCE POPS OVER LINCOLN AND MOHAVE COUNTIES TO ACCOUNT FOR
DYNAMIC FORCING ASSOCIATED WITH THE FRONTAL BOUNDARY. MOST LIKELY
SCENARIO IS FOR VIRGA OR LIGHT SHOWERS. SURFACE DEWPOINTS ARE STILL
REALLY LOW AND THERE WOULD HAVE TO BE A LOT OF EVAPORATIONAL COOLING
BEFORE LOWER LEVELS ARE SATURATED ENOUGH FOR MEASURABLE PRECIP.
DROPPED SNOW LEVELS A LITTLE TO ACCOUNT FOR THIS POSSIBILITY. 700MB
TEMPS ALSO NOW PROGGED TO BE -12 TO -15 WHICH ARE REALLY COLD EVEN
FOR WINTER BIG STORY WILL BE THE POST FRONTAL WINDS. WINDS WILL
INCREASE TOMORROW AFTERNOON AHEAD OF THE FRONT...ESPECIALLY OVER THE
WESTERN SAN BERNARDINO COUNTY DESERTS. STILL SOME UNCERTAINTY HOW
HIGH WIND SPEEDS WILL GET THERE TOMORROW...AND WILL HOLD OFF ON
ISSUING A WIND ADVISORY AND LET EVENING AND MID SHIFTS TAKE A LOOK
AT THIS. NORTH WINDS BEHIND THE FRONT LOOK TO BE QUITE STRONG OVER
NEARLY ALL OF THE FORECAST AREA...BUT WOULD LIKE TO SEE MORE DATA
BEFORE MAKING A DECISION ON WIND ADVISORIES. HAVE A GOOD FEELING
THAT MOS AND GRAPHICAL PRODUCTS ARE UNDERDONE WITH THE SPEEDS. HWO
ISSUED EARLY THIS MORNING HIGHLIGHTS THE WIND SITUATION WELL. FAIRLY
CONFIDENT THAT A WIND ADVISORY WILL BE NEEDED ALONG THE COLORADO
RIVER VALLEY ON SUNDAY AS STRENGTHENING SURFACE HIGH OVER THE GREAT
BASIN WILL HELP TO TIGHTEN GRADIENTS BEHIND THE FRONT. A VERY DRY
AIRMASS WILL ALSO MOVE IN ON SUNDAY AND THERE IS SOME CONCERN FOR
FIRE WEATHER AREA WIDE. FIRE DANGER IS CURRENTLY RUNNING MODERATE TO
HIGH ALONG THE RIVER AND RH IS EXPECTED TO FALL TO NEAR 15 PERCENT.
MODELS INDICATING STRONG COLD AIR ADVECTION AND A MASSIVE AMOUNT OF
SUBSIDENCE BEHIND THE FRONTAL PASSAGE ON SAT/SAT NIGHT. DROPPED
TEMPS SEVERAL DEGREES FOR SUNDAY AND SUNDAY NIGHT. MET MOS TYPICALLY
PERFORMS THE BEST IN THESE NORTHERLY FLOW REGIMES...AND SINCE EVEN
THOSE TEMPS ARE USUALLY A FEW DEGREES TOO WARM...UNDERCUT IT
SLIGHTLY WHERE APPROPRIATE.
&&

.LONG TERM....NORTHWEST FLOW ACROSS THE CWA ON MONDAY AS WEEKEND
TROUGH CONTINUES TO SHIFT EAST. COLD POOL ACROSS THE CWA TO KEEP
MONDAY HIGHS BELOW NORMAL. LONG RANGE MODELS CONTINUE TO SHOW
DIFFERENCES IN SOLUTIONS THROUGH THE REMAINDER OF THE WEEK AS 12Z
GFS TRENDING TOWARDS MORE RIDGING THROUGH THE MIDDLE OF THE WEEK
WITH TROUGH DEVELOPING OVER THE PACIFIC NORTHWEST INTO 12Z FRIDAY
AND ACROSS THE WESTERN STATES INTO NEXT SATURDAY. EURO ON THE OTHER
HAND MORE ZONAL INTO THE MIDDLE OF THE WEEK WITH WEAK RIPPLES MOVING
THROUGH THE FLOW. PER PREV LONG TERM DISCUSSION UNDER RIDGING
PATTERN OF CUR GFS RUN...12Z MOS TEMPS HAVE WARMED WELL OVER THE
ENSEMBLE MEAN...5-8 DEGREES...AND APPEARS TO BE OVERDONE...THUS WILL
TREND TEMPS COOLER THAN CURRENT GFS MOS. UNDER BOTH SOLUTIONS
OVERALL PATTERN FOR THE CWA IS BASICALLY DRY AS DYNAMICS OF SHORT
WAVES SHOWN BY EURO MAINLY MOVE ACROSS NORTHERN NEVADA...SO WILL
CONTINUE ALONG THE DRY SIDE FOR NOW...WITH POSSIBLE NEED TO BUMP
POPS UP ACROSS THE NORTHERN MOUNTAINS...DEPENDING ON TIMING OF SHORT
WAVES DURING NEXT WEEK.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...WIND ADVISORY UNTIL NOON PST SUNDAY CA ZONE 28.
&&

PIERCE/DAVIS/JENSEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 25, 7:52 AM MST, 20 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
652 AM PST FRI NOV 25 2005

CAZ028-NVZ014-015-017-261500-
SAN BERNARDINO COUNTY DESERTS-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
652 AM PST FRI NOV 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA...SOUTH CENTRAL NEVADA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL PUSH ACROSS SOUTHERN NEVADA AND SOUTHEAST
CALIFORNIA ON SATURDAY. STRONG WINDS WILL SWEEP IN BEHIND THE
FRONT ON SATURDAY AFTERNOON. WEST WINDS OF 25 TO 40 MPH WITH GUSTS
TO 50 MPH ARE POSSIBLE ACROSS SAN BERNARDINO COUNTY ON SATURDAY
AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE
POSSIBLE ACROSS ESMERALDA COUNTY AND SOUTHERN AND CENTRAL NYE
COUNTY. A WIND ADVISORY MAY BE NEEDED FOR THESE AREAS FOR SATURDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 11:08 PM MSTWind AdvisoryVEF11 hr

Nearby

Wind Advisories in Nevada, 2005Wind Advisories in Arizona, 2005Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.